MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime coil had premature detachment in a microcatheter.The patient was undergoing surgery for treatment of an unruptured, saccular aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).An early detachment occurred in the non-medtronic microcatheter when the coil was collected.Coil damage/early detachment within the catheter was noted.The coil was removed from the body via the catheter removal and was replaced with a new medtronic device to complete the procedure.No additional surgical or medical treatment was performed.There was no deformation or damage in the delivery pusher.There was no resistance during delivery.The coil was repositioned one time.Coil dislodgement was not attempted.The delivery pusher did not rotate inside the patient.The device was flushed continuously during the procedure.No patient symptoms or complications were associated with this event.Ancillary devices include: stryker sl-10 microcatheter.
 
Event or Problem Description
Additional information was received.No detachment attempts were made using either the instant detacher or manual methods.There were no issues that resulted in the observed damage.The cause of the premature detachment or damage was not determined.
 
Additional Manufacturer Narrative
Updated: b5, d9, h5 h3: analysis results were not available at the time of this report.A follow-up will be sent once the analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within a shipping box, within two resealable plastic biohazard pouches and within an introducer sheath.The stryker sl-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The axium prime pusher was found broken at ~147.5cm from the proximal end (figure c) and found kinked at ~153.6cm from the proximal end (figure d).The coin was found retracted out of the lumen stop (figure e).The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The likely cause of the unintended detachment was due to the pusher break found, causing the release wire and coin to retract, detaching the implant as expected by the detachment subassemblies.It is possible the pusher kink/break occurred due to advancing against resistance; however, the root cause could not be determined.Customer report of ¿coil kink/damage¿ could not be confirmed as the implant coil was already detached and not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22890771
Report Number9617601-2025-01155
Device Sequence Number17621267
Product Code KRD
UDI-Device Identifier00847536021181
UDI-Public(01)00847536021181(17)261103(10)227675854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number227675854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer08/27/2025
10/03/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/24/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown